Alert archive / Michigan / Gale Watches in 2012
Gale Watch 20, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Oct 3, 2012, 4:04 PM EDT. It took effect at Oct 4, 2012, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 4:04 PM EDT (20:04 UTC)
- In effect from
- Oct 4, 2012, 11:00 PM EDT
- Expired
- Oct 4, 2012, 3:53 AM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
406 WHUS73 KAPX 032004 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT WED OCT 3 2012 LMZ323-342-344>346-040400- /O.NEW.KAPX.GL.A.0020.121005T0300Z-121006T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 PM EDT WED OCT 3 2012 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
202 WHUS73 KAPX 040753 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT THU OCT 4 2012 LMZ323-342-344>346-041600- /O.UPG.KAPX.GL.A.0020.121005T0300Z-121006T0000Z/ /O.NEW.KAPX.GL.W.0032.121005T0300Z-121006T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 353 AM EDT THU OCT 4 2012 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-041600- /O.NEW.KAPX.SC.Y.0099.121005T0300Z-121006T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 353 AM EDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-041600- /O.NEW.KAPX.SC.Y.0099.121005T0600Z-121006T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 353 AM EDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-041600- /O.NEW.KAPX.SC.Y.0099.121005T0600Z-121006T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 353 AM EDT THU OCT 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 3, 3:55 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 3, 3:55 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 PM EDT WED OCT 3 2012
.SYNOPSIS...
ISSUED AT 354 PM EDT WED OCT 3 2012
AN AREA OF LOW PRESSURE WILL LIFT INTO THE REGION TODAY INTO
TONIGHT...WITH ANOTHER SYSTEM MOVING IN THURSDAY NIGHT. THESE
SYSTEMS WILL BRING CHANCES FOR RAIN TO NORTHERN MICHIGAN. A BROAD
UPPER TROUGH WILL THEN SETTLE OVER THE STATE FRIDAY...GENERATING
MUCH COLDER AIR AND LAKE INDUCED RAIN SHOWERS THIS WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 354 PM EDT WED OCT 3 2012
CURRENTLY, HIGH PRESSURE OVER THE REGION HAS BEEN RETREATING, WITH A
WEAKENING LOW PRESSURE SYSTEM LOWER MICHIGAN. THIS HAS PRODUCED
SCATTERED LIGHT RAIN SHOWERS, MAINLY SOUTH OF M-32, ALTHOUGH THERE
HAVE BEEN SPRINKLES NORTH OF THIS AREA.
TONIGHT...THE SFC LOW AND A 500 MB JET STREAK CONTINUE NORTH INTO
THE FORECAST AREA, PROVIDING THE IMPETUS FOR RAIN SHOWERS,
ESPECIALLY ON THE WEST SIDE OF THE STATE AS A DEFORMATION ZONE SETS
UP, CONTINUING THE SATURATION PROCESS AND MAKING IT RAIN OVERNIGHT.
THURSDAY...THE WARM FRONT WILL BE THROUGH THE REGION IN THE
AFTERNOON AS THE SFC LOW MOVES THROUGH THE MINNESOTA ARROWHEAD AND
BEGINS TO WRAP UP NORTH OF LAKE SUPERIOR. THIS WILL THRUST THE COLD
FRONT WEST INTO MICHIGAN. AT THIS POINT, IT LOOKS LIKE THERE IS
MAINLY RAIN SHOWERS, BUT SOUNDINGS SHOW A LITTLE POSITIVE ENERGY, SO
CAN'T RULE OUT ISOLATED THUNDERSTORMS LATE IN THE AFTERNOON AS THE
RAIN MOVES THROUGH THE REGION.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 354 PM EDT WED OCT 3 2012
LARGE SCALE ANALYSIS/FORECAST: MEAN LONG WAVE TROUGH CARVED OUT
ACROSS CENTRAL NORTH AMERICA...FLOW WITHIN THE TROUGH IS ACTUALLY
SPLIT WITH A SOUTHERN BRANCH WAVE OVER THE LOWER MISSISSIPPI
VALLEY...AND A NORTHERN BRANCH SHORT WAVE CROSSING THE NORTHERN
ROCKIES. LONG WAVE TROUGH FLANKED BY RIDGING OVER THE WESTERN
ATLANTIC AND A REX BLOCK OVER THE EASTERN PACIFIC. STEADY/
STRENGTHENING PACIFIC REX BLOCK (500MB HEIGHTS FORECAST NEARLY +3.5
SD ABOVE THE MEAN ACROSS THE YUKON BY FRIDAY) WILL ENSURE THE
CENTRAL NORTH AMERICAN TROUGH REMAINS IN PLACE...WITH A SIGNIFICANT
COLD AIR DUMP INTO THE GREAT LAKES FOR THE END OF THE WEEK.
CONCERNS IN THE NEAR TERM PART OF THE LONG RANGE FORECAST WILL FOCUS
ON THE ONSET OF THE COLD AIR PUSH WITH THE ARRIVAL OF A COLD FRONT
THURSDAY NIGHT...AND RESULTANT PRECIPITATION ISSUES THROUGH THE
WEEKEND (INCLUDING PRECIP TYPE LEADING INTO THE EXTENDED).
THURSDAY NIGHT THROUGH SATURDAY: AS MENTIONED ABOVE...COLD FRONT
WILL PUSH ACROSS NORTHERN MICHIGAN THURSDAY NIGHT...ARRIVING WITH A
BAND OF SHOWERS ALONG/AHEAD OF IT. ALSO LOOKS LIKE A NARROW AXIS OF
LOW LEVEL MOISTURE AND COINCIDENT STEEPER MID LEVEL LAPSE RATES (IN
THE VICINITY OF 6.5C/KM 700-500MB LAYER)...AIDED BY ALONG FRONT QG
SUPPORT AND DIFLUENT UPPER FLOW AHEAD OF THE MAIN UPPER WAVE WHICH
IS EXPECTED TO LIFT NORTHEAST ACROSS MINNESOTA AND INTO NORTHERN
ONTARIO DURING THE NIGHT. SO SOME EMBEDDED THUNDER NOT AN
UNREASONABLE ASSUMPTION. ONCE THE FRONT SWEEPS ACROSS NORTHERN
MICHIGAN THURSDAY EVENING...DRY SLOT WRAPPING AROUND THE CLOSED LOW
TO THE NORTHWEST WILL OVERSPREAD NORTHERN MICHIGAN. SO CURRENT
INDICATIONS ARE THAT PRECIPITATION WILL BE A FAIRLY QUICK SHOT (ON
THE ORDER OF 3-6 HOURS)...AND EVEN WITH STRONG COLD ADVECTION BEHIND
THE FRONT WITH 850MB TEMPERATURES SINKING TOWARD 0C BY FRIDAY
MORNING...INITIALLY LOOKS LIKE IT WILL BE TOO DRY TO SUPPORT LAKE
CONVECTION. WINDS ALSO EXPECTED TO BECOME GUSTY FROM THE WEST-
SOUTHWEST IN THE WAKE OF THE COLD FRONT THURSDAY NIGHT...ESPECIALLY
ALONG THE NORTHWEST LOWER SHORELINE WITH GALE FORCE WIND GUSTS
PROBABLE OUT ON THE BIG LAKE.
STRONG...DEEP LAYER CYCLONIC FLOW WILL BE IN PLACE ACROSS MICHIGAN
FRIDAY...BUT LOOKS DRY ACROSS MUCH OF LOWER MICHIGAN WITH SOME WRAP
AROUND MOISTURE ACROSS LAKE SUPERIOR AND INTO THE UPPER PENINSULA.
SO A BETTER CHANCE OF HYBRID DIURNAL/LAKE INDUCED CLOUDS AND PERHAPS
SOME SHOWERS (ESPECIALLY DURING THE AFTERNOON) ACROSS THE EASTERN
U.P. AND THE TIP OF THE MITT COUNTIES. SOUTH OF THE STRAITS REGION
EXPECTED TO BE A MAINLY SUNNY BUT BREEZY DAY WITH WEST/SOUTHWEST
WIND GUSTS OF 30+ MPH EXPECTED. HIGHS IN THE 40S/50S.
THINK NORTHERN LAKE MICHIGAN WILL BEGIN TO GET MORE ACTIVE FRIDAY
NIGHT...AS MOISTURE WRAPS IN FROM THE NORTH AND LOW/MID LEVEL
TEMPERATURES GET A BIT COLDER. ALSO GETTING SOME LOW LEVEL
TROUGHINESS SLIDING IN FROM THE NORTHWEST OVERNIGHT...REMNANTS OF
INITIAL SURFACE LOW AND PROBABLY SOME LAKE AGGREGATE EFFECTS AS
WELL. PRECIP TYPE MAY START TO GET DICEY OVERNIGHT AS WELL...
GETTING DOWN TOWARD THAT MAGIC -5C 850MB TEMPERATURE NEEDED THIS
TIME OF YEAR TO OVERCOME MARINE INFLUENCE AND ALLOW FOR FROZEN
PRECIP ACROSS INTERIOR NORTHERN LOWER. THIS IS SOMETHING THAT WILL
NEED TO BE RE-VISITED GOING FORWARD.
SATURDAY LOOKS LIKE A MAINLY CLOUDY/SHOWERY DAY WITH COMBINATION
LAKE AND DIURNALLY INDUCED RAIN SHOWERS EXPECTED...AND CONTINUED
COOL WITH MOST LOCALES STRUGGLING TO CLIMB OUT OF THE 40S.
EXTENDED FORECAST (SUNDAY THROUGH WEDNESDAY): LATTER HALF OF THE
WEEKEND WILL FEATURE A COLD AIR MASS HAVING OVERSPREAD MUCH OF THE
CENTRAL AND EASTERN U.S....WITH THE GREAT LAKES BETWEEN SHORT WAVE
TROUGHS OVER THE MID MISSISSIPPI/OHIO RIVER VALLEYS...AND DROPPING
SOUTH OUT OF ONTARIO ON SUNDAY. EXTENDED RANGE WILL BE PREDICATED
ON A SLOWER SHORT WAVE TROUGH SOLUTION SIMILAR TO THE ECMWF/GGEM
GUIDANCE...GFS IS QUICKER BUT TRENDING SLOWER WITH TIME. SHOULD
STILL BE SOME LAKE CONVECTION ONGOING TO START SUNDAY...IF GRADIENT
RELAXES AS FORECAST MAY SEE MORE LOCAL EFFECTS COME INTO PLAY
IMPACTING LOW LEVEL WIND FLOW AND MAY TRY TO KEEP MUCH OF THE SHOWER
ACTIVITY CLOSER TO SHORE. AS USUAL NOT A BIG FAN OF MESSING WITH
THESE MESOSCALE DETAILS AT A HIGHLY SYNOPTIC SCALE TIME FRAME...BUT
GETTING MORE CONFIDENT IN THROWING THE "S" WORD INTO THE INTERIOR
NORTHERN LOWER FORECAST FOR SATURDAY NIGHT/SUNDAY MORNING. TRACK OF
THE SHORT WAVE CROSSING THE OHIO VALLEY WILL OF COURSE DETERMINE IF
IT HAS ANY IMPACT ON NORTHERN MICHIGAN...COULD SEE SOME BACKSIDE
DEFORMATION SHOWERS CREEP INTO SOUTHERN PORTIONS OF THE FORECAST
AREA LATE SUNDAY AFTERNOON/SUNDAY EVENING BUT THIS IS HIGHLY SUBJECT
TO CHANGE GOING FORWARD. STILL LOOKS LIKE WARM ADVECTION WILL
COMMENCE MONDAY...WHICH MAY ALLOW US TO DRY THINGS OUT (AND WARM UP)
BEFORE A CLIPPER TYPE WAVE AND COLD FRONT ARRIVE IN THE WEDNESDAY
TIME FRAME TO COOL THINGS DOWN ONCE AGAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 150 PM EDT WED OCT 3 2012
CIGS ARE SLOWLY FALLING AS THE LOWER PART OF THE ATMOSPHERE IS
BEGINNING TO SATURATE. RAIN IS EXPECTED TO FILL THE RADAR OVER THE
REGION OVER THE NEXT COUPLE OF HOURS AND OVERNIGHT. THE RAIN WILL
REMAIN AND THE FLOW VERY LIGHT, SO WILL EXPECT THAT FOG WILL BE AN
ISSUE OVERNIGHT, ESPECIALLY BY 12Z. ONCE THE FRONT MOVES THROUGH
THE FORECAST AREA BY 17Z, EXPECT MORE RAIN SHOWERS AND POSSIBLY
THUNDER.
&&
.MARINE...
ISSUED AT 354 PM EDT WED OCT 3 2012
TONIGHT THROUGH THURSDAY...WINDS AND WAVES WILL BE BELOW SMALL CRAFT
ADVISORY LEVEL THROUGH TONIGHT AS THE HIGH PRESSURE BEGINS TO LEAVE
THE REGION, AND IS REPLACED BY A WEAKENING LOW PRESSURE SYSTEM WITH
A VERY SLACK GRADIENT. IT NOT UNTIL THURSDAY AFTERNOON, WHEN THE
NEXT COLD FRONT BEGINS TO MOVE THROUGH, AND THE GRADIENT TIGHTENS
UP. WE WILL BE SOLIDLY LOOKING AT SMALL CRAFT ADVISORIES FOR
THURSDAY LATE AFTERNOON/EARLY EVENING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY EVENING FOR
LMZ323-342-344>346.
LS...NONE.
&&
SYNOPSIS...KAB
SHORT TERM...JSL
LONG TERM...JPB
AVIATION...JSL
MARINE...JSLHazardous weather outlook, Oct 3, 4:10 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 410 AM EDT WED OCT 3 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 410 AM EDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL BE FOUND ACROSS THE OUTLOOK AREA THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:27 AM EDT | Dense Fog Advisory | APX | Cheboygan, Emmet | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.